Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes muscle twitching in hands, feet, arms, shoulders and eyes?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
My wife has muscle twitching in hands feet arms shoulders sometimes eye. This happens when she is seated watching tv. When she is resting at night most of it stops but she worries about it and therefore cannot sleep well. It started about 2 months ago when she began treatment for sciatic nerve pain. She no longer has the pain.
Posted Mon, 30 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer: May be anxiety related. Detailed Answer: Hello, Thanks for trusting us with your health concern. The most likely and common causes for such twitchings are 1... High levels of stress,anxiety,nervousness or excitement or anger. 2... Consumption of excess of alcohol or caffeine. 3...low levels of calcium,potassium,magnesium etc 4... Low levels of VIT B12 5... Use of medicines like anti asthmatics,anti seizure,weight loss medicines etc 6.. Certain disorders like hyperthyroidism or hypoparathyroidism. I would advise you to get her tested for above mentioned causes,stop alcohol and caffeine, do regular stress buster exercises like deep breathing exercises and yoga and taking good nutritious diet. If some deficiency comes in the tests,then take those supplements. She should be all right with these measures in next 6 to 8 weeks but if you don't find any change in the symptoms or they worsen, then you may consult a neurologist for proper evaluation. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor